MAUDE Adverse Event Report: ARTHREX, INC. LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 01/07/2025, it was reported by a sales representative via email that an 1192-090 left lag screw would not advance through the nail and was spinning instead.The surgeon tried multiple times to redrill and reinsert the screw without success and deemed it not functional.No pieces broke off inside the patient.The surgeon proceeded to implant a standard right-threaded lag screw which was implanted successfully.This was discovered during a hip fracture procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested.Additional information received on 1/20/2025: the case was completed using a 1099-090 telescoping lag screw.The case was not delayed, and additional anesthesia was not needed.The patient was not harmed.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged 1192-090 serial/batch number (b)(6), was received for investigation.Visual inspection noted signs of damage along the device's threads.Additionally, the compression sleeve was returned intact.Functional testing was not performed due to the nicks noticed along the returned device.The most likely cause of the reported failure is user error due to misaligned insertion and/or improper bone preparation.

Brand Name
LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21293645
Report Number1220246-2025-00135
Device Sequence Number7585949
Product Code HSB
UDI-Device Identifier00848665036534
UDI-Public(01)00848665036534(11)211022(10)212113
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Device Catalogue Number1192-090
Device Lot Number212113
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown